Texas, 2019Damaging Wind in Texas, June 30, 2019
June 30, 2019 · NWS CRP · 1 event in 1 county or zone
Scattered thunderstorms developed over the Coastal Bend near an outflow boundary in the afternoon. Thunderstorm winds blew the roof off a barn near Orange Grove.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed over the Coastal Bend near an outflow boundary in the afternoon. Thunderstorm winds blew the roof off a barn near Orange Grove.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 2:04 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 30, 2:04 PM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
304 PM CDT Sun Jun 30 2019
.SHORT TERM (Tonight through Monday night)...
Concur with the deterministic runs which maintain a quasi-
stationary upper trough over the region during the period. The NAM
predicts PWAT values near/slightly below normal Tonight/Monday.
Anticipate at least isolated convection late this afternoon/
evening over the CWA, with the sea breeze/outflow boundaries from
convection this morning as the primary triggers (caveat,
significant CIN values interior CWA per the LAPS may limit
surface-based convection.) Additional isolated/scattered
convection Monday, again triggered by sea breeze/other pre-
existing boundaries. Region of copious moisture expected to
approach the coast Monday night. Expect convection to develop
over the ERN CWA near the coast after 06z Tuesday.
&&
.LONG TERM (Tuesday through Sunday Night)...
Still looks wet for Tue and Wed as moisture associated with a
tropical wave in the gulf surges into South Texas. This deep
tropical moisture with PWATs of 2-2.25" will interact with a slow
moving elongated upper trough positioned just to our west to
produce scattered to numerous showers and thunderstorms Tuesday
through Wednesday. Best chance for rain will be across the
northeast Coastal Bend and Victoria Crossroads area with
significantly lesser amounts near the trough axis out west along
the Rio Grande. Trended closer to the ECMWF this package as the
new GFS dry bias is well evident. The upper trough will move north
of the area on Thursday, as ridge builds in overhead bringing
drier air and diminishing rain changes. However enough moisture
will be present for isolated sea breeze convection Friday and
Saturday. Slightly below normal temperatures can be expected early
in the week due to the increased clouds and precipitation in the
area before a gradual warm commences later in the week. A
afternoon heat indices could approach SPS criteria by the weekend.
&&
.MARINE...
Isolated convection anticipated tonight through Monday. Increasing
moisture will increase the chance for convection Monday night.
Expect scattered to numerous showers and thunderstorms Tuesday and
Wednesday as deep tropical moisture moves into the region. Drier
conditions are expected Thursday through the weekend as a ridge
builds in overhead. However, isolated showers will still be
possible. SCEC conditions can be expected through midweek as the
gradient flow strengthens. The onshore flow will relax late in the
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 91 77 89 77 / 20 20 20 50 50
Victoria 73 89 74 89 74 / 30 30 20 50 50
Laredo 75 98 76 98 77 / 20 10 20 10 30
Alice 72 93 74 92 76 / 20 20 20 40 40
Rockport 78 87 79 86 79 / 20 20 30 60 60
Cotulla 73 96 75 96 76 / 20 10 20 20 30
Kingsville 73 92 75 91 77 / 20 20 20 40 40
Navy Corpus 78 86 80 87 79 / 20 20 30 50 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
WC/87...SHORT TERM
JM/75...LONG TERM
Hazardous weather outlook, Jun 30, 4:03 AM CST, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
503 AM CDT Sun Jun 30 2019
TXZ229>234-239>247-342>347-442-443-447-011015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
503 AM CDT Sun Jun 30 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms this morning becoming isolated
to scattered this afternoon through tonight. Small hail and wind
gusts to 40 mph are possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated to scattered thunderstorms possible through midweek,
especially eastern portions of South Texas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-011015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
503 AM CDT Sun Jun 30 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms this morning becoming isolated
by tonight. Small hail and wind gusts to 35 knots are possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated to scattered thunderstorms on Monday with activity becoming
numerous Tuesday and Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TE/TC
Thunderstorm Wind, Jim Wells
- When
- June 30, 4:30 PM CST
- Where
- Jim Wells County, 1.6 mi SW of Orange Grove
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 27.952, -97.946
Video was posted of a roof being blown off of a barn near Orange Grove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 30, 20192 deaths · 1 event
- Hail and Damaging Winds in Illinois, June 30, 20191 death · $363,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Connecticut, June 30, 20191 death · $31,000 · 1 in hail · 12 events
- Heat in Iowa, June 30, 20191 death · 11 events
- Flash Flooding and Flood in West Virginia, June 30, 2019$1.1 million · 3 events
- Hail and Damaging Winds in New York, June 30, 2019$106,000 · 1 in hail · 34 events
- Damaging Winds in Iowa, June 30, 20194 injured · 87 kt wind · 44 events
- Damaging Winds in North Carolina, June 30, 2019$188,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Colorado, June 30, 20198 injured · 1.75 in hail · 5 events
- Damaging Winds in Wisconsin, June 30, 2019$98,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Indiana, June 30, 2019$73,000 · 1 in hail · 23 events
- Damaging Winds in Iowa, June 30, 2019$71,000 · 59 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838683.